Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 14, NWS Los Angeles, CA

March 11, 2016Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 11, 2016, 11:42 AM PST for Ventura County, California. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2016, 11:42 AM PST (19:42 UTC)
Expired
Mar 11, 2016, 1:30 PM PST
In force
108 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 19 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WGUS56 KLOX 111942
FFWLOX
CAC111-112130-
/O.NEW.KLOX.FF.W.0014.160311T1942Z-160311T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1142 AM PST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE SOLIMAR BURN AREA IN
  SOUTHWESTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 130 PM PST

* AT 1134 AM PST...A BAND OF HEAVY RAIN SOUTH OF SANTA BARBARA WAS
  MOVING TOWARD THE SOLIMAR BURN AREA AND WILL ARRIVE SHORTLY AFTER
  NOON. FLASH FLOODING WITH MUD AND DEBRIS IS LIKELY TO OCCUR ALONG
  HIGHWAY 101 IN THE VICINITY OF THE BURN AREA. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  SOLIMAR BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF DRIVING ON HIGHWAY 101 BE PREPARED FOR THE POTENTIAL OF FAST
MOVING WATER WITH MUD AND DEBRIS MOVING ACROSS THE HIGHWAY. DO NOT
ATTEMPT TO CROSS THIS RUSHING WATER MUD AND DEBRIS.

&&

LAT...LON 3430 11934 3431 11936 3433 11936 3432 11933
      3431 11931 3428 11931

$$

BOLDT

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
1 follow-up statement
359 
WGUS76 KLOX 112130
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
130 PM PST FRI MAR 11 2016

CAC111-112136-
/O.EXP.KLOX.FF.W.0014.000000T0000Z-160311T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
130 PM PST FRI MAR 11 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN VENTURA COUNTY WILL
EXPIRE AT 130 PM PST...

THE HEAVY RAIN HAS ENDED OVER THE SOLIMAR BURN AREA...AND FLOODING
IS NO LONGER EXPECTED TO POSE A THREAT. SOME WATER MAY HAVE
ACCUMULATED ON THE SIDE OF THE 101 FREEWAY IN THE VICINITY OF THE
SOLIMAR BURN AREA AND WILL SLOWLY DECREASE THROUGH 2PM. 

LAT...LON 3430 11934 3431 11936 3433 11936 3432 11933
      3431 11931 3428 11931

$$

BOLDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 10:09 AM PST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 11, 10:09 AM PST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1009 AM PST FRI MAR 11 2016

.SYNOPSIS...

A COUPLE OF LOWS WILL MOVE THROUGH THE REGION WITH POSSIBLE
PRECIPITATION...ONE ON FRIDAY AND MAY ALSO CARRY A SLIGHT CHANCE
OF THUNDERSTORMS...AND THE OTHER LATE SUNDAY INTO MONDAY. A HIGH
WILL ARRIVE BY MIDWEEK FOR DECREASING CLOUDS AND ABOVE NORMAL
TEMPERATURES.

&&

.SHORT TERM...(TDY-SUN)

EVERYTHING PRETTY MUCH ON TRACK FOR TODAY. THE COLD FRONT HAS
MOVED ONSHORE ALONG THE CENTRAL COAST WITH HOURLY RAIN RATES
BETWEEN A .1-.3". SO FAR NO LIGHTNING DETECTED ANYWHERE IN THE
STATE AND MODELS SHOW ONLY VERY LIMITED INSTABILITY WITH THE
FRONT ITSELF. SO WHILE THUNDERSTORMS ARE STILL POSSIBLE, IT
DOESN'T LOOK AS UNSTABLE AS THE LAST EVENT. FRONT WILL SWEEP
THROUGH VERY QUICKLY WITH THE PEAK RAIN RATES LIKELY ONLY LASTING
AN HOUR OR TWO AND A COUPLE HOURS OF LIGHTER PRECIP ON EITHER
SIDE. RAIN SHOULD BE TAPERING OFF BEFORE SUNSET ACROSS MOST OF THE
AREA EXCEPT FOR LINGERING SHOWERS NORTH OF PT CONCEPTION AND IN
THE MOUNTAINS.

***FROM PREVIOUS DISCUSSION***

RAINFALL TOTALS ARE STILL EXPECTED TO AVERAGE 0.50 TO 1.50 INCHES
ACROSS THE REGION...WITH THE HIGHEST TOTALS EXPECTED ACROSS SLO
AND SBA COUNTIES. LOCAL TOTALS OVER 2 INCHES ARE POSSIBLE ON AND
BELOW SOUTH AND SOUTHWEST FACING SLOPES...MAINLY FROM WRN VTU
COUNTY NORTHWARD. ACROSS THE ANTELOPE VALLEY...AND THE FAR
INTERIOR VALLEYS OF SLO AND SBA COUNTIES...EXPECT 0.25 TO 0.50
INCHES OF RAIN.

SNOW LEVELS WILL INITIALLY BE BETWEEN 6000 AND 6500 FEET...BUT
SHOULD LOWER TO AROUND 5500 FT BY THIS EVENING...THEN POSSIBLY
DOWN TO 4500 FEET TONIGHT. EXPECT SNOWFALL TOTALS OF 5 TO 10
INCHES ABOVE 6500 FEET...WITH TOTALS OF 2 TO 5 INCHES ABOVE 5000
FEET.

ZONAL FLOW PATTERN WILL SET UP ACROSS CA BEHIND THIS SYSTEM SAT
THROUGH SUN. EXPECT SKIES TO BE PARTLY CLOUDY ON SAT...AND
ALTHOUGH A TOUCH OF WARMING MAY OCCUR...TEMPS WILL STILL BE BELOW
NORMAL. A PLUME OF MOISTURE WILL SET UP ACROSS NRN CA SAT...THEN
THIS PLUME WILL EXPAND SOUTHWARD SAT NIGHT AND SUN. THE SRN END OF
A WEAKENING FRONTAL SYSTEM MAY BRING SOME RAIN TO AREAS NORTH OF
PT CONCEPTION SUNDAY. ELSEWHERE...SKIES WILL BE PARTLY CLOUDY
SUN...WITH TEMPS STILL A BIT BELOW NORMAL.

.LONG TERM...(MON-THU)

ZONAL FLOW WILL CONTINUE ACROSS CA SUN NIGHT AND MON. ANOTHER
FRONTAL SYSTEM WILL PUSH ACROSS NRN AND CENTRAL CA LATE SUN. IT
APPEARS THAT THIS ONE WILL HOLD TOGETHER A BIT BETTER AS IT SAGS
SWD SUN NIGHT...WITH RAIN BECOMING LIKELY ACROSS SLO AND SBA
COUNTIES. THE 06Z RUN OF THE WRF EVEN BRINGS SOME LIGHT RAIN TO
L.A. AND VTU COUNTIES SUN NIGHT...WHILE THE GFS SHOWS NO RAIN.
IF THE WRF REMAINS CONSISTENT...POPS WILL HAVE TO BE INCREASED
FOR SUN NIGHT ACROSS L.A. AND VTU COUNTIES. THERE WILL BE A
SLIGHT CHANCE OF RAIN OR SHOWERS ACROSS MUCH OF THE REGION
MON...AT LEAST IN THE MORNING. HEIGHTS WILL INCREASE ACROSS THE
REGION TUE...SO EXPECT SEVERAL DEGREES OF WARMING IN MOST AREAS.
WEAK OFFSHORE FLOW AND FAIRLY HIGH HEIGHTS WILL BRING ADDITIONAL
WARMING ON WED...WITH MAX TEMPS WELL ABOVE NORMAL IN MOST AREAS.
DRY WEATHER WITH ABOVE NORMAL TEMPS WILL CONTINUE THU.

&&

.AVIATION...11/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL MOVE ASHORE.
MID/UPPER LEVEL MODERATE/STRONG SOUTHWEST WINDS WILL BECOME
MODERATE/STRONG WEST AFTER 12/00Z OVER THE AREA. A COLD FRONT
IN THE VICINITY OF KSBA WILL SHIFT SOUTH OF KLGB AFTER 12/00Z. ISOLATED
THUNDERSTORMS ARE EXPECTED THROUGH 12/02Z AND WILL MOVE NORTHEAST
30KT WITH TOPS APPROXIMATELY 23KFT. FREEZING LEVEL WAS
APPROXIMATELY 10KFT THIS MORNING AND WILL DESCEND TO AROUND 6KFT
THIS AFTERNOON AND ASCEND TO 11KFT SATURDAY MORNING.

MARINE LAYER AT LAX AT 1600Z IS NONE.

KLAX...CHANCE CIGS 015 THROUGH 11/22Z WITH A CHANCE OF THUNDERSTORMS
AT TIMES BETWEEN 11/20-11/22Z. CHANCE CIGS 025 VSBY 5SM -SHRA
BETWEEN 11/22-11/23Z THEN CHANCE CIGS 035 BETWEEN 11/23-12/10Z.

KBUR...CHANCE CIGS 017 BETWEEN 11/20-17/22Z WITH A CHANCE OF
THUNDERSTORMS AT TIMES BETWEEN 11/20-11/22Z. CHANCE OF CIGS 025
BETWEEN 11/22-12/00Z THEN CIGS 035 BETWEEN 12/00-12/10Z.
VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...11/900 AM.

SOUTH AND SOUTHWEST WINDS MAY INCREASE TO GALES FROM PIEDRAS
BALNCAS TO SAN CLEMENTE ISLAND AND SCA THRESHOLDS ELSEWHERE THIS
MORNING. THE WINDS WILL BECOME WEST AND NORTHWEST AND INCREASE
THIS EVENINGAND THEN WILL LIKELY PERSIST THROUGH SATURDAY
AFTERNOON. GALE FORCE NORTHWEST WINDS ARE LIKELY FROM PIEDRAS
BLANCAS TO POINT SAL 10-60NM AND FROM POINT SAL TO SAN CLEMENTE
ISLAND TONIGHT NIGHT AND SCA CONDITIONS WILL PREVAIL ELSEWHERE.
THERE IS A CHANCE SCA CONDITIONS WILL PERSIST SOUTH OF POINT
CONCEPTION WITH NORTHWEST WINDS THROUGH SUNDAY. THE WINDS ARE
EXPECTED TO DIMINISH ELSEWHERE BUT SCA FOR HAZARDOUS SEA
CONDITIONS WILL LIKELY EXIST AS A NORTHWEST SWELL MOVES INTO THE
AREA SUNDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT
      FOR ZONES 34-35. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR ZONES
      34>38-51-52. (SEE LAXNPWLOX).
     BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM PST THIS
      AFTERNOON THROUGH SUNDAY EVENING FOR ZONE 39. (SEE LAXCFWLOX).
     FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
      ZONE 40. (SEE LAXFFALOX).
     WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
      THIS EVENING FOR ZONES 40-41-87. (SEE LAXNPWLOX).
     HIGH SURF ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO
      MIDNIGHT PDT SUNDAY NIGHT FOR ZONES 40-41-87. (SEE LAXCFWLOX).
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY FOR
      ZONES 53-54. (SEE LAXWSWLOX).
     WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ZONE
      59. (SEE LAXNPWLOX).
PZ...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONE
      645. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT SUNDAY FOR
      ZONES 650-655. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT UNTIL 4 AM PST SATURDAY FOR ZONE 670. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT UNTIL 7 AM PST SATURDAY FOR ZONES
      673-676. (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...30
MARINE...30
SYNOPSIS...SETO

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 11, 6:00 AM PST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI MAR 11 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A STORM SYSTEM WILL BRING RAIN AND SNOW...POSSIBLY HEAVY AT TIMES
TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE
AREA LATE THIS MORNING INTO THE EVENING. ANY THUNDERSTORMS THAT
DEVELOP MAY CAUSE BRIEF INTENSE DOWNPOURS...GUSTY WINDS...AND SMALL
HAIL. IN ADDITION...THERE MAY BE SOME ISOLATED WATERSPOUTS ACROSS
THE COASTAL WATERS. RAINFALL RATES MAY BE HIGH ENOUGH...ESPECIALLY
IN THUNDERSTORMS...TO POSE SOME THREAT OF MUD AND DEBRIS FLOWS IN
AND BELOW RECENT BURN AREAS.

A PERIOD OF GUSTY SOUTH TO WEST WINDS WINDS WILL AFFECT MUCH OF SAN
LUIS OBISPO AND SANTA BARBARA COUNTIES THIS MORNING INTO THIS
AFTERNOON. GUSTY WINDS WILL THEN TRANSLATE INTO THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY THIS AFTERNOON
THROUGH TONIGHT.

IN THE MOUNTAINS...MODERATE TO LOCALLY HEAVY SNOW ACCUMULATIONS ARE
EXPECTED ABOVE 6500 FEET...AND ACCUMULATING SNOW MAY OCCUR AT
ELEVATIONS AS LOW AT 5000 FEET.

HIGH SURF WILL AFFECT CENTRAL COAST...AND WEST FACING BEACHES SOUTH
OF POINT CONCEPTION THIS AFTERNOON AND TONIGHT. THERE WILL ALSO BE A
HIGH RISK OF RIP CURRENTS ON AREA BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

HIGH SURF WILL CONTINUE AFFECT CENTRAL COAST BEACHES SATURDAY
THROUGH TUESDAY...AND WEST FACING BEACHES SOUTH OF POINT CONCEPTION
SATURDAY AND SUNDAY. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS
ON AREA BEACHES SATURDAY THROUGH TUESDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MUNROE/DB

In the hours before

Special weather statement, Mar 11, 10:19 AM PST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1019 AM PST FRI MAR 11 2016

CAZ034>039-051-052-111915-
SANTA BARBARA COUNTY CENTRAL COAST CA-SANTA YNEZ VALLEY CA-
SANTA BARBARA COUNTY MOUNTAINS CA-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SANTA BARBARA COUNTY SOUTH COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-CUYAMA VALLEY CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
1019 AM PST FRI MAR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SANTA BARBARA AND SAN LUIS OBISPO
COUNTIES UNTIL 1115 AM PST...

AT 1019 AM PST...DOPPLER RADAR WAS TRACKING AN INTENSE LINE OF
STORMS MOVING INTO THE CENTRAL COAST OF SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES...EXTENDING FROM POINT CONCEPTION NORTHWARD
THROUGH SAN LUIS OBISPO. THE LINE OF STORMS WAS TRACKING TO THE NORTHEAST
AT AROUND 25 MPH. BE PREPARED FOR STRONG WIND GUSTS UP TO 50 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...AND POTENTIAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SANTA MARIA...
SAN LUIS OBISPO...
LOMPOC...
PASO ROBLES...
MORRO BAY...
PISMO BEACH...
ATASCADERO...
ARROYO GRANDE...
NIPOMO...
VANDENBERG AIR FORCE BASE...
REFUGIO STATE BEACH...
EL CAPITAN STATE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
LIKELY CAUSE ROADWAY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3579 12019 3561 12019 3561 12009 3553 12009
      3442 11960 3441 11988 3447 12013 3444 12045
      3453 12051 3456 12064 3469 12060 3476 12064
      3486 12061 3490 12067 3512 12063 3524 12089
      3539 12087 3545 12094 3578 12088
TIME...MOT...LOC 1819Z 240DEG 49KT 3496 12043

GOMBERG/BOLDT
Special weather statement, Mar 11, 11:24 AM PST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1124 AM PST FRI MAR 11 2016

CAZ034>040-044-045-051>053-112030-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY CENTRAL COAST CA-
SANTA YNEZ VALLEY CA-SANTA BARBARA COUNTY MOUNTAINS CA-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SANTA BARBARA COUNTY SOUTH COAST CA-VENTURA COUNTY COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-CUYAMA VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
1124 AM PST FRI MAR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VENTURA...EASTERN SAN
LUIS OBISPO AND SANTA BARBARA COUNTIES UNTIL 1230 PM PST...

AT 1120 AM PST...DOPPLER RADAR CONTINUED TO TRACK A LINE OF INTENSE
STORMS MOVING INTO CENTRAL AND EASTERN PORTIONS OF SAN LUIS OBISPO
AND SANTA BARBARA COUNTIES. THIS LINE OF STORMS WAS TRACKING TO THE
NORTHEAST AT AROUND 25 MPH...AND WILL MOVE INTO THE WESTERN PORTIONS
OF VENTURA COUNTY AFTER NOON. BE PREPARED FOR STRONG WIND GUSTS
OVER 40 MPH...SMALL HAIL...HEAVY DOWNPOURS...AND POTENTIAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SANTA BARBARA...
MONTECITO...
SANTA YNEZ...
CARPINTERIA...
SOLVANG...
CUYAMA...
LA CONCHITA...
VENTURA...
OXNARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3574 12019 3561 12019 3561 12008 3544 11999
      3544 11988 3526 11981 3526 11967 3518 11966
      3518 11956 3509 11956 3508 11947 3490 11947
      3488 11928 3481 11924 3481 11906 3409 11908
      3441 11956 3447 12013 3445 12042 3579 12045
TIME...MOT...LOC 1924Z 239DEG 47KT 3454 12009

GOMBERG/BOLDT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 5:29 PM PSTWinter Weather AdvisoryLOX33 hr
Mar 10, 5:37 PM PSTWind AdvisoryLOXLos Angeles, Santa Barbara34 hr
Mar 11, 2:12 AM PSTGale WarningLOX19 hr
Mar 11, 7:34 AM PSTFlash Flood WatchLOX7 hr
Mar 11, 10:06 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara114 min
Mar 11, 10:19 AM PSTSpecial Weather StatementLOXSan Luis Obispo, Santa Barbara56 min
Mar 11, 11:01 AM PSTSpecial Marine WarningLOX119 min
Mar 11, 11:24 AM PSTSpecial Weather StatementLOXSanta Barbara, Ventura66 min
Mar 11, 11:52 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura3 hr
Mar 11, 12:08 PM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara112 min
Mar 11, 12:45 PM PSTSpecial Weather StatementLOXVentura60 min
Mar 11, 12:58 PM PSTSpecial Marine WarningLOX2 hr
Mar 11, 1:04 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 11, 1:50 PM PSTSpecial Weather StatementLOXLos Angeles70 min
Mar 11, 2:18 PM PSTSpecial Marine WarningLOX87 min
Mar 11, 2:55 PM PSTSpecial Weather StatementLOXLos Angeles95 min
Mar 11, 3:58 PM PSTAreal Flood AdvisoryLOXLos Angeles62 min

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.